MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER INTER.NK HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER INTER.NK HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number S-1400-HH34
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Reaction (2414)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a medical review was not performed because no medical information was provided.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, pre- and post-op xrays, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.Device not returned.
 
Event or Problem Description
It was reported that patient's right hip was revised due to elevated cobalt and chromium levels after patient complaint of severe pain since 2013.Intra-operatively, trunnionosis was noted.The head and liner were exchanged for a 36e liner and size 36 ceramic head with a +5 adapter sleeve - stem was cleaned off and retained.

Brand Name
C-TAPER INTER.NK HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7937986
Report Number0002249697-2018-03215
Device Sequence Number1936429
Product Code JDI
UDI-Device Identifier07613327016734
UDI-Public07613327016734
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Catalogue NumberS-1400-HH34
Device Lot NumberMHNH91
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight86